Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 77, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 28, 2010, 5:38 PM EDT for 4 counties in Rhode Island; Bristol County, Plymouth County, Massachusetts. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2010, 5:38 PM EDT (21:38 UTC)
- Expired
- Jun 28, 2010, 6:09 PM EDT
- In force
- 31 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:48 PM EDT | MARINE TSTM WIND 39 | 3 Sse Portsmouth, RI | MESONET REPORT OF 34 KNOTS. |
| Jun 28, 6:00 PM EDT | TSTM WND DMG | New Bedford, MA | TREE DOWN ON BRALEY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS51 KBOX 282138
SVRBOX
MAC005-023-RIC001-003-005-009-282245-
/O.NEW.KBOX.SV.W.0077.100628T2138Z-100628T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT MON JUN 28 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRISTOL COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITIES OF...BRISTOL...BARRINGTON...
EASTERN KENT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF WARWICK...
NEWPORT COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF NEWPORT...
NORTHEASTERN WASHINGTON COUNTY IN RHODE ISLAND...
SOUTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...NEW BEDFORD...FALL RIVER...
SOUTHWESTERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 645 PM EDT
* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM EAST GREENWICH TO JAMESTOWN...OR ALONG A
LINE EXTENDING FROM WARWICK TO NEWPORT...AND WAS MOVING EAST AT 40
MPH. LOCALIZED DAMAGING WIND GUSTS UP TO 60 MPH ARE EXPECTED.
* SOME LOCATIONS IN THE WARNING INCLUDE...PORTSMOUTH...WARREN...
LITTLE COMPTON...TIVERTON...SWANSEA...SOMERSET...WESTPORT...
DARTMOUTH...ACUSHNET...MATTAPOISETT AND ROCHESTER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4157 7138 4159 7141 4157 7144 4145 7143
4145 7144 4170 7151 4186 7084 4166 7075
4162 7085 4157 7082 4163 7091 4153 7093
4147 7104 4150 7109 4145 7120 4152 7122
4147 7124 4144 7136 4147 7137 4144 7140
TIME...MOT...LOC 2138Z 261DEG 36KT 4167 7135 4142 7126
$$
EKSTER1 follow-up statement
541
WWUS51 KBOX 282209
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
609 PM EDT MON JUN 28 2010
MAC005-023-RIC001-003-005-009-282219-
/O.CAN.KBOX.SV.W.0077.000000T0000Z-100628T2245Z/
BRISTOL RI-NEWPORT RI-BRISTOL MA-WASHINGTON RI-KENT RI-PLYMOUTH MA-
609 PM EDT MON JUN 28 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PLYMOUTH AND
SOUTHERN BRISTOL COUNTIES IN SOUTHEAST MASSACHUSETTS...AND EASTERN
KENT...NORTHEASTERN WASHINGTON...NEWPORT AND BRISTOL COUNTIES IN
RHODE ISLAND IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4157 7138 4159 7141 4157 7144 4145 7143
4145 7144 4170 7151 4186 7084 4166 7075
4162 7085 4157 7082 4163 7091 4153 7093
4147 7104 4150 7109 4145 7120 4152 7122
4147 7124 4144 7136 4147 7137 4144 7140
TIME...MOT...LOC 2209Z 261DEG 36KT 4172 7094 4147 7085
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:12 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 28, 4:12 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT MON JUN 28 2010
.SYNOPSIS...
COLD FRONT WILL MOVE ACROSS SOUTHERN NEW ENGLAND TONIGHT AND THEN
STALL ALONG THE SOUTH COAST. A SECOND COLD FRONT SWEEPS THROUGH
TUESDAY NIGHT. MAINLY DRY WEATHER WITH A GRADUAL COOLING TREND IS
EXPECTED WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS INTO THE
NORTHEAST. THE HIGH PRESSURE WILL MOVE OFF THE MID ATLANTIC COAST TO
BRING A RETURN TO WARMER AND MORE HUMID CONDITIONS FOR THE HOLIDAY
WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM FOR THE SOUTHEASTERN HALF
OF THE FORECAST AREA...INCLUDING NORTHERN CT/RI/EASTERN MA.
SEVERE THUNDERSTORM WATCH FOR ENTIRE AREA UNTIL 8 PM.
BULK EFFECTIVE WIND SHEAR STILL RUNNING 40-50 KTS OVER THE AREA WHICH
MAKES FOR WIND DAMAGE POTENTIAL IN THE STRONGER THUNDERSTORMS. AS OF
4 PM...THE STRONGEST STORMS HAVE BEEN CONFINED TO THE SEA BREEZE
REGION ALONG THE SOUTH COAST OF CT. CAPE IS STILL QUITE HIGH IN
SOUTHEAST MA AND RI AND 500 MB TEMPS SHOULD COOL A DEGREE OR TWO
TOWARD 00Z...SO STILL HAVE POTENTIAL FOR STRONG TO SEVERE STORMS.
PRECIPITABLE WATER IS NEAR 2.0...SO ANY STORMS WILL PRODUCE VERY
HEAVY DOWNPOURS AND LOCALIZED POOR DRAINAGE FLOODING.
LATER TONIGHT...MAY SEE SOME FOG REDEVELOPING OVER THE ISLANDS AND IN
ANY AREAS THAT HAD SOME HEAVIER RAIN SHOWERS. OTHERWISE QUIET WEATHER
IS EXPECTED AFTER MIDNIGHT. STILL MUGGY WITH LOWS IN MID 60S SOUTHERN
NH TO LOWER 70S SOUTH COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
FRONT REMAINS STALLED ALONG THE SOUTH COAST MOST OF TUESDAY.
NAM SHOWS THAT THERE COULD BE SOME INSTABILITY ON SOUTHEASTERN MA AND
RHODE ISLAND IN THE MID TO LATE AFTERNOON...AS A SECONDARY COLD FRONT
MOVES ACROSS THE AREA AND GIVES THE STALLED FRONT A PUSH OUT TO SEA.
SO...HAVE FORECAST PARTLY TO MOSTLY SUNNY SKIES BUT A CHANCE OF A
LATE DAY THUNDERSTORM IN THOSE AREAS. DO NOT EXPECT SEVERE WEATHER.
HIGHS MAINLY IN THE 80S EXCEPT NEAR 80 IN THE HIGHER PORTIONS OF
MONADNOCKS AND NEAR 90 OVER SOME INTERIOR PARTS OF SOUTHEAST MA AND
NORTHEAST RI.
NORTHWEST WINDS WILL USHER IN DRIER WEATHER FOR TUESDAY NIGHT BEHIND A
SECONDARY COLD FRONT. LOWS WILL DROP TO THE LOWER 50S NORTHWEST AND
55 TO 60 ELSEWHERE.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MADE FEW CHANGES TO THE LONG TERM WITH SEVERE WEATHER APPROACHING
SOUTHERN NEW ENGLAND THIS AFTERNOON. MODELS ARE IN FAIRLY GOOD
AGREEMENT THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING INTO THE
AREA THROUGH THURSDAY AND WARMER AND MORE HUMID WEATHER RETURNING TO
THE AREA OVER THE WEEKEND.
WEDNESDAY THROUGH THURSDAY...COULD PERHAPS SEE A SPRINKLE ACROSS THE
INTERIOR HIGH TERRAIN BOTH DAYS THANKS TO A DEVELOPING COLD POOL
OVER NORTHERN NEW ENGLAND. OTHERWISE...COOLER THAN NORMAL TEMPERATURES ARE
EXPECTED WITH HIGHS GENERALLY IN THE 70S AND LOWS IN THE 50S EXCEPT
MID TO UPPER 40S ACROSS THE INTERIOR VALLEYS.
FRIDAY THROUGH SUNDAY...WARMING TEMPERATURES AND INCREASING HUMIDITY
ANTICIPATED THROUGH THE WEEKEND WITH INCREASING SOUTHWEST FLOW AND A
MID LEVEL RIDGE BUILDING INTO THE NORTHEAST.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THROUGH THIS EVENING...VFR CONDITIONS THROUGH 21Z EXCEPT LOCAL MVFR
VSBYS ACROSS CAPE COD AND THE ISLANDS IN HAZE. EXPECT MVFR CIGS/VSBYS
IN DEVELOPING SHOWERS/TSTMS. SOME TSTMS MAY PRODUCE DAMAGING WINDS
AND TORRENTIAL DOWNPOURS.
TONIGHT...AREAS OF IFR CIGS/VSBYS NEAR THE S COAST...OTHERWISE
MAINLY MVFR CIGS/VSBYS IN SHOWERS/TSTMS AND FOG.
KBOS...VFR CONDITIONS WILL BRIEFLY LOWER TO IFR CIGS/VSBYS IN STRONG
THUNDERSTORMS...MAINLY BETWEEN 23Z AND 02Z.
TUESDAY...MAINLY VFR IN THE MORNING. AREAS OF MVFR CIGS/VSBYS IN
SCATTERED SHOWERS/TSTMS IN THE AFTERNOON AS THE FRONT PASSES...
ESPECIALLY SOUTHEAST MA AND RI.
TUESDAY NIGHT...LOCAL MVFR CIGS/VSBYS IN ANY LEFTOVER SHOWERS/TSTMS
EARLY...OTHERWISE VFR.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY AND THURSDAY...MODERATE TO HIGH CONFIDENCE VFR CEILINGS AND
VSBYS. PERHAPS A FEW SPRINKLES ACROSS THE INTERIOR HIGH TERRAIN.
FRIDAY AND SATURDAY...HIGH CONFIDENCE VFR.
&&
.MARINE...
TONIGHT THROUGH TUESDAY NIGHT...MARGINAL SCA CONDITIONS IN GUSTS
NEARSHORE THROUGH THE EVENING. OTHERWISE...SEAS WILL REMAIN NEAR
5 FT OVER THE SOUTHEASTERN OUTER WATERS TONIGHT THROUGH TUESDAY AND
PERHAPS ALSO TUESDAY NIGHT. HAVE EXTENDED SMALL CRAFT ADVISORIES FOR
THOSE AREAS THROUGH TUE AFTERNOON FOR NOW.
CONTINUED TO SIGNIFICANTLY LOWER WNA GUIDANCE BY SEVERAL FEET NEAR
THS COAST. BUT HAVE LEFT 5 TO 7 FT SEAS OVER THE OUTER PORTIONS SINCE
HAVE NOTED 7 FT SEAS ON THE 44097 BUOY SOUTH OF BLOCK ISLAND.
OUTLOOK...WEDNESDAY THROUGH SATURDAY....
WEDNESDAY THROUGH SATURDAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA
CRITERIA.
&&
.CLIMATE...
WARMEST AVERAGE TEMPERATURES FIRST HALF OF THE YEAR JAN 1 -JUN 30
BOS 48.9F 1976
BDL 48.6F 1991
PVD 48.6F 1991
ORH 46.3F 1921
JAN 1 THROUGH JUN 26 2010
BOS 48.3F 2010 48.4F 1976
BDL 48.2F 2010 47.9F 1991
PVD 48.6F 2010 48.0F 1998
ORH 45.0F 2010 45.8F 1921
WARMEST JUNE AVERAGE TEMPERATURE JUNE 1-30
BOS 73.4F 1976
BDL 72.7F 1976
PVD 72.2F 1943
ORH 70.4F 1923 AND 1892
JUNE 1-26 2010
BOS 69.6F +2.1F
BDL 70.0F +2.0F
PVD 69.9F +2.8F
ORH 66.9F +2.6F
JAN THROUGH MAY 2010 HAVE HAD ABOVE AVERAGE MONTHLY TEMPERATURES
WITH THE LAST BELOW NORMAL MONTH RECORDED DECEMBER 2009 AT THE LCD
SITES.
THIS SHOULD BE A NEAR TOP TEN WARMEST JUNE FOR THE LCD/S WITH
PROVIDENCE CURRENTLY TIED 6TH FOR THE JUNE 1-26 TIMEFRAME.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR CTZ002>004.
MA...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MAZ005>007-
012>019.
NH...NONE.
RI...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR RIZ001>004.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ232>237-250.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ254>256.
&&
SYNOPSIS...RLG/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...RLG
AVIATION...EVT/RLG/GAF
MARINE...RLG/GAF
CLIMATE...STRAUSSHazardous weather outlook, Jun 28, 3:38 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 338 PM EDT MON JUN 28 2010 ANZ236-MAZ002>004-008>011-020>024-026-NHZ011-012-015-RIZ005>008- 291945- NARRAGANSETT BAY-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 338 PM EDT MON JUN 28 2010 ...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING WILL ALSO OCCUR IN ANY THUNDERSTORMS. MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ005>007-012-014-015-019-291945- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN PLYMOUTH MA- 338 PM EDT MON JUN 28 2010 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR IN ANY THUNDERSTORMS. MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ013-016>018-RIZ001>004-291945- WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI- 338 PM EDT MON JUN 28 2010 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. LOCALIZED HEAVY RAINFALL WITH URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR IN ANY THUNDERSTORMS. MODERATE RISK FOR RIP CURRENTS PRIMARILY ALONG THE SOUTH COASTS OF RHODE ISLAND AND MASSACHUSETTS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>235-237-250-251-254>256-291945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 338 PM EDT MON JUN 28 2010 ...SEVERE THUNDERSTORM WATCH 427 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. LOCALIZED HEAVY RAINFALL MAY ALSO OCCUR IN ANY THUNDERSTORMS. AREAS OF DENSE FOG WILL REDUCE VISIBILITY TO BELOW 1/4 MILE AT TIMES...MAINLY EAST OF CAPE COD AND NANTUCKET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FIELD
In the hours before
Special weather statement, Jun 28, 4:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
455 PM EDT MON JUN 28 2010
CTZ004-MAZ020-RIZ003>007-282200-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-SOUTHERN BRISTOL MA-WASHINGTON
RI-WESTERN KENT RI-WINDHAM CT-
455 PM EDT MON JUN 28 2010
AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF HOPKINTON TO 7
MILES SOUTHWEST OF WESTERLY...OR ALONG A LINE EXTENDING FROM 5 MILES
SOUTH OF PLAINFIELD TO 4 MILES SOUTHEAST OF MYSTIC...MOVING EAST AT
45 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WESTERLY...HOPKINTON...EXETER...
CHARLESTOWN...WEST GREENWICH...RICHMOND...SOUTH KINGSTOWN...
KINGSTON...NARRAGANSETT...EAST GREENWICH...NORTH KINGSTOWN...
WARWICK...JAMESTOWN...NEWPORT...PRUDENCE ISLAND...BRISTOL...
WARREN...PORTSMOUTH...TIVERTON AND LITTLE COMPTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4131 7190 4134 7184 4140 7185 4142 7181
4164 7180 4164 7186 4172 7136 4168 7132
4172 7134 4174 7119 4149 7111 4145 7120
4152 7122 4147 7124 4144 7136 4147 7137
4144 7140 4153 7142 4135 7149 4137 7159
MLELocal storm report, Jun 28, 5:04 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
504 PM EDT MON JUN 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST CRANSTON 41.77N 71.48W
06/28/2010 M58.00 MPH PROVIDENCE RI AMATEUR RADIO
&&
FIELDLocal storm report, Jun 28, 5:21 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT MON JUN 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST CRANSTON 41.77N 71.48W
06/28/2010 M58.00 MPH PROVIDENCE RI AMATEUR RADIO
0505 PM TSTM WND DMG EAST PROVIDENCE 41.80N 71.36W
06/28/2010 PROVIDENCE RI AMATEUR RADIO
A TREE DOWN ON PAWTUCKET AVENUE IN RIVERSIDE SECTION OF
EAST PROVIDENCE.
&&
FIELDSpecial weather statement, Jun 28, 5:22 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
522 PM EDT MON JUN 28 2010
MAZ017>020-282200-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WESTERN
PLYMOUTH MA-
522 PM EDT MON JUN 28 2010
AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
SMALL HAIL 4 MILES WEST OF TAUNTON...MOVING NORTHEAST AT 40
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...NORTON...BERKLEY...TAUNTON...
RAYNHAM...MIDDLEBOROUGH...WEST BRIDGEWATER...BRIDGEWATER...EAST
BRIDGEWATER...HALIFAX...WHITMAN...PLYMPTON...HANSON...PEMBROKE...
HANOVER...KINGSTON...MARSHFIELD AND DUXBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4198 7064 4201 7065 4202 7063 4204 7065
4201 7066 4200 7069 4198 7067 4198 7065
4179 7119 4194 7129 4217 7081 4204 7062
4200 7059Special weather statement, Jun 28, 5:33 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT MON JUN 28 2010
MAZ017-018-020-021-RIZ002>007-282230-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHEAST
PROVIDENCE RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON
RI-WESTERN KENT RI-WESTERN PLYMOUTH MA-
533 PM EDT MON JUN 28 2010
AT 529 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH
ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF WEST WARWICK TO 4
MILES SOUTHEAST OF NARRAGANSETT...OR ALONG A LINE EXTENDING FROM 8
MILES WEST OF WARWICK TO 7 MILES SOUTHEAST OF SOUTH KINGSTOWN...
MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WEST WARWICK...EAST GREENWICH...
JAMESTOWN...NEWPORT...WARWICK...PRUDENCE ISLAND...PORTSMOUTH...
BARRINGTON...BRISTOL...LITTLE COMPTON...WARREN...TIVERTON...
SWANSEA...SOMERSET...WESTPORT...FALL RIVER...DARTMOUTH...DIGHTON...
BERKLEY...FREETOWN...NEW BEDFORD...ACUSHNET...LAKEVILLE...
MATTAPOISETT...ROCHESTER AND MIDDLEBOROUGH.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4168 7162 4176 7139 4172 7136 4176 7138
4192 7092 4165 7075 4162 7085 4158 7081
4157 7086 4163 7091 4153 7093 4147 7104
4150 7109 4145 7120 4152 7122 4144 7130
4145 7141 4156 7139 4139 7147 4139 7148
MLELocal storm report, Jun 28, 5:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
535 PM EDT MON JUN 28 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST CRANSTON 41.77N 71.48W
06/28/2010 M58.00 MPH PROVIDENCE RI AMATEUR RADIO
0505 PM TSTM WND DMG EAST PROVIDENCE 41.80N 71.36W
06/28/2010 PROVIDENCE RI AMATEUR RADIO
A TREE DOWN ON PAWTUCKET AVENUE IN RIVERSIDE SECTION OF
EAST PROVIDENCE.
0510 PM FLOOD CRANSTON 41.77N 71.48W
06/28/2010 PROVIDENCE RI AMATEUR RADIO
2 CARS STUCK IN LOCALIZED FLOODING ON WILBUR AVENUE.
&&
FIELDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:57 AM EDT | Heat Advisory | BOX | Kent, Providence | 13 hr |
| Jun 28, 4:51 PM EDT | Special Weather Statement | BOX | Providence | 54 min |
| Jun 28, 4:52 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Kent, Providence | 38 min |
| Jun 28, 4:55 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport, Washington | 65 min |
| Jun 28, 5:16 PM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Providence, Washington | 2 hr |
| Jun 28, 5:33 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport | 57 min |
| Jun 28, 4:44 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jun 28, 5:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 28, 5:22 PM EDT | Special Weather Statement | BOX | Plymouth | 38 min |
| Jun 28, 5:48 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 89 min |
| Jun 28, 5:57 PM EDT | Special Weather Statement | BOX | Plymouth | 48 min |
| Jun 28, 6:03 PM EDT | Special Marine Warning | BOX | 43 min | |
| Jun 28, 6:06 PM EDT | Special Weather Statement | BOX | Bristol | 54 min |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2010Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.